Are you doing a taper? When I did tapers I didn't have much increase in appetite, but did retain more water but it went away after the taper..
I also did daily prednisone for about 6 months recently....which I hated. It did increase my appetite which eventually led to gaining back half of what I had previously lost. I think the regain would have been worse if I hadn't already developed some healthy habits about snacking and made better choices about what I picked up to ease the increase in appetite. Exercise will help with the water retention and the cravings if you can do it. I was unfortunate in that I couldn't exercise during that time, which would have helped keep the gain down..
Water is VERY important in keeping the side affects of prednisone at bay. Keep some healthy snacks on hand and reach for a glass of water first. As the previous poster said, you are on this med for a reason, you can and will get through this...
Prednisone is a corticosteroid, if you are taking more than 20mg a day, you shouldn't be on the 5-1..
From Medifast FAQs:.
You also might want to check out some nutritional support threads, go to their forum and click the little orange search button at the top right and type in "prednisone"..
Sorry, probably not what you wanted to hear...
I just started the prednisone taper this morning.
24mg today and then down to 4mg in 6 days. I may have to stay on 4mg for a while.
I'm going to really concentrate on my water (80oz per day) and walking hopeing it will help with the side effects of increased appitite, trouble sleeping and mood swings. none of which i'm looking forward to. but yes, I need the medication.....
I was on Predisone for the last four days, for a stubborn sinus infection. After the first day I went up 1 lb on the scale. The next day I went up another lb. No changes in eating and I was OP. It as pretty frustrating. I am finished now and hoping that it will come off quickly.
I did not notice the increase in appetite, but I had trouble sleeping, which I attributed to the hacking cough I had. But in retrospect it migh have been the Predisone. I think your body gets use to it over time though.
Thanks Ladies for your input. I appreciate you taking the time to help me. I go back to the Rheumotologist on March 24 to see if the Prednisone is making a difference. I will talk to my doctor at that time about Medifast and what the suggestion would be. Maybe a 4/2 plan versus the 5/1.
Again thanks so much. Nice to have such wonderful support......
Please talk to your doctor before combining Prednisone 20mg or greater and the 5-1..
Many people think a diet lower than 1200 calories would put your body into starvation mode, and this is generally true. However, this is not the case with Medifast, because it restricts your carbohydrates. According to nutritional support, prednisone changes the way your body metabolizes carbohydrates and prevents you from ketosis, a key component of the Medifast diet. This means that your body WILL be in starvation mode, and this is not a safe way to loose weight...
Wow! Thanks so much for this series of posts! I had to go on 60mg a day about a week ago for a breathing problem and have been so frustrated with my weird cravings and lack of resolve! Now, I think I can be kinder to myself until this cycle of med is done in a few days. THANKS! Whew!..
Sharon- How did you do with the Predisone and keeping the weight down? I took it 1 1/2 yrs. ago prior to MF,(only on Medifast one month now) and spiraled up 30 pounds in two months. No diet would take any lbs. off for me after that, until MF. Have lost 13 lbs first month, so, hopeful. Afraid to try it again, so, very curious about your results with MF. Thanks, Cathy(GHF)..
Steroids can also cause water retention - a 10 day taper will not affect you in the long run but long term prescribed steroids can really make changes to the body...